Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Diagnosed with pityriasis rosea. Have sore tongue. Took steroid shot. Any suggestion?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1390 Questions
I was recently diagnosed with Pityriasis Rosea. The dr gave me steroid shot and said there is really nothing else to do. That said, the rash is better with the exception of it in my moth. My tongue is very sore. Is this normal?
Posted Fri, 18 Jan 2013 in Skin Hair and Nails
Answered by Dr. Sudarshan 1 hour later
Hi ,
Thanks for writing in.
Pityriasis rosea is a viral infection.
It is usually self limiting.The rash would subside on its own without any treatment also within 2-3 weeks.
Steroids are indicated only when rash is symptomatic that is itching,ulceration etc.
Oral cavity involvement is not uncommon.
Soreness of mouth,raw sensation ,oral ulceration can occur with Pityriasis rosea.
A local steroid like triamcinolone oral paste or lignocaine oral gelly can be helpful.
A soothing and cooling lotion like aloe vera over skin rash is advised.

Nothing much needs to be done if the diagnosis is confirmed with dermatologist.
All the symptoms usually regress spontaneously.

Hope this helps.
I will be available for follow up.

Hope this helps.
Above answer was peer-reviewed by
Follow-up: Diagnosed with pityriasis rosea. Have sore tongue. Took steroid shot. Any suggestion? 1 hour later

Thank you your reassurance that having Pityriasis rosea in my mouth is not uncommon. I should have mentioned that my dermatologist gave me the steroid injection because she identified hives in addition to the rash. (I am a mess, :))

My husband went to the pharmacy to purchase the ointments you suggessted but apparently they are only given by prescription. So, he brought home OTC numbing medicine used for canker sores, etc.. Will this work? I happen to be a ceo of a hospice and could ask one of my docs to write me a prescription for the other if you think that would be better.

Thank you,
Answered by Dr. Sudarshan 9 hours later
Hi again,
It would be good to get a triamcilone oral paste or lignocaine oral viscous preparation for oral application.
If you can get a prescription for this it will be helpful.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor